Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 18, 2008, 2:23 PM CDT for 16 counties in Florida. It took effect at Jun 19, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 2:23 PM CDT (19:23 UTC)
- In effect from
- Jun 19, 2008, 11:00 AM CDT
- Expired
- Jun 19, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 181923 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY DRY AIR MASS WILL BE IN PLACE OVER THE REGION THROUGH THE NEXT FEW DAYS IN THE WAKE OF A LATE SEASON COLD FRONT. RH VALUES WILL PLUMMET THURSDAY AND FRIDAY AFTERNOON IN A WELL MIXED BOUNDARY LAYER. THIS SHOULD YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES EXCEPT FOR ALONG THE IMMEDIATE COASTS. THE ATMOSPHERE WILL GRADUALLY MOISTEN THIS WEEKEND. FLZ007-009>011-013-016>019-026-027-192000- /O.UPG.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ /O.CON.KTAE.FW.W.0076.000000T0000Z-080619T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA- 323 PM EDT WED JUN 18 2008 /223 PM CDT WED JUN 18 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE MID 20S THURSDAY AFTERNOON AND REMAIN BELOW 35 PERCENT FOR 5 TO 7 HOURS. HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT FOR 3 TO 5 HOURS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ028-029-034-192000- /O.UPG.KTAE.FW.A.0065.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ TAYLOR-LAFAYETTE-DIXIE- 323 PM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE LOWER 30S THURSDAY AFTERNOON AND REMAIN BELOW 35 PERCENT FOR 4 TO 5 HOURS...EXCEPT ALONG THE IMMEDIATE COAST. HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT FOR 3 TO 5 HOURS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ012-014-015-192000- /O.NEW.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.NEW.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ BAY-GULF-FRANKLIN- 323 PM EDT WED JUN 18 2008 /223 PM CDT WED JUN 18 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... HUMIDITY LEVELS ARE EXPECTED TO DROP INTO THE LOWER 30S THURSDAY AFTERNOON AND REMAIN BELOW 35 PERCENT FOR 4 TO 5 HOURS...EXCEPT ALONG THE IMMEDIATE COAST. HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT FOR 3 TO 5 HOURS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAMP
3 follow-up statements
000 WWUS82 KTAE 190041 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 841 PM EDT WED JUN 18 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY DRY AIR MASS WILL BE IN PLACE OVER THE REGION THROUGH THE NEXT FEW DAYS IN THE WAKE OF A LATE SEASON COLD FRONT. RH VALUES WILL PLUMMET THURSDAY AND FRIDAY AFTERNOON IN A WELL MIXED BOUNDARY LAYER. THIS SHOULD YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES EXCEPT FOR ALONG THE IMMEDIATE COASTS. THE ATMOSPHERE WILL GRADUALLY MOISTEN THIS WEEKEND. FLZ007-009>019-026>029-034-191130- /O.CON.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.CON.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 841 PM EDT WED JUN 18 2008 /741 PM CDT WED JUN 18 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 35 PERCENT THURSDAY AFTERNOON...AND REMAIN BELOW 35 PERCENT FOR 4 TO 5 HOURS...EXCEPT ALONG THE IMMEDIATE COAST. SIMILAR CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOURNIER
000 WWUS82 KTAE 190757 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 357 AM EDT THU JUN 19 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THIS AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A VERY DRY AIR MASS WILL BE IN PLACE OVER THE REGION THROUGH THE NEXT COUPLE OF DAYS IN THE WAKE OF A LATE SEASON COLD FRONT. RELATIVE HUMIDITY VALUES WILL PLUMMET THIS AFTERNOON AND FRIDAY AFTERNOON IN A WELL MIXED BOUNDARY LAYER. THIS SHOULD YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES EXCEPT FOR ALONG THE IMMEDIATE COASTS. THE ATMOSPHERE WILL GRADUALLY MOISTEN THIS WEEKEND WITH INCREASING RAIN CHANCES. FLZ007-009>019-026>029-034-200000- /O.CON.KTAE.FW.W.0077.080619T1600Z-080620T0000Z/ /O.CON.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 357 AM EDT THU JUN 19 2008 /257 AM CDT THU JUN 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS82 KTAE 191904 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 PM EDT THU JUN 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AWAY FROM THE IMMEDIATE COAST DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR FRANKLIN AND DIXIE COUNTIES DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A VERY DRY AIR MASS WILL REMAIN IN PLACE OVER THE REGION THROUGH FRIDAY IN THE WAKE OF A LATE SEASON COLD FRONT. THE ATMOSPHERE WILL GRADUALLY MOISTEN THIS WEEKEND WITH INCREASING RAIN CHANCES. FLZ015-034-200000- /O.CAN.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ /O.CON.KTAE.FW.W.0077.000000T0000Z-080620T0000Z/ FRANKLIN-DIXIE- 304 PM EDT THU JUN 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE FIRE WEATHER WATCH FOR FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>014-016>019-026>029-200000- /O.UPG.KTAE.FW.A.0066.080620T1700Z-080620T2300Z/ /O.NEW.KTAE.FW.W.0078.080620T1700Z-080621T0000Z/ /O.CON.KTAE.FW.W.0077.000000T0000Z-080620T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN- LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 304 PM EDT THU JUN 19 2008 /204 PM CDT THU JUN 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 18, 1:40 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 18, 1:40 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT WED JUN 18 2008
.SYNOPSIS...
18Z WATER VAPOR AND H4 RUC ANALYSIS ACROSS NORTH AMERICA SHOWING AN
UPPER AIR PATTERN CONSISTING OF TROUGHING ACROSS EASTERN CANADA AND
THE EASTERN U.S. ANCHORED BY A LARGE UPPER LOW FOR MID JUNE CENTERED
NEAR LAKE ONTARIO. LARGE SCALE RIDGING IS SEEN FURTHER UPSTREAM WITH
AN AXIS NEAR THE CONTINENTAL DIVIDE. CLUSTER OF SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP OVER THE CENTRAL PART OF THE
COUNTY AS PIECES OF MID-LEVEL ENERGY ROUND THE NORTHERN AND EASTERN
PERIPHERY OF THIS RIDGE. CLOSER TO HOME WE CONTINUE TO FIND OUR
FORECAST AREA UNDER GENERAL NORTHWEST FLOW ALOFT ON THE SOUTHWEST
PERIPHERY OF THE EASTERN U.S. TROUGH.
AT THE SURFACE...SURFACE TROUGH/COLD FRONT CONTINUES TO SLOWLY DROP
SOUTH ACROSS THE FORECAST AREA WITH AN AXIS NOW RUNNING FROM AROUND
JACKSONVILLE TO THE SOUTHEAST BIG BEND AND THEN WESTWARD OFF THE
AL/MS COASTLINE. SURFACE CONVERGENCE ALONG THE TROUGH AXIS EARLIER
HELPED TO SUPPORT SCT-NMRS SHOWERS AND THUNDERSTORMS ACROSS THE
COASTAL WATERS ADJACENT TO THE FLORIDA BIG BEND AND FLORIDA
PANHANDLE. THIS CONVECTION HAS BEEN DIMINISHING IN BOTH COVERAGE AND
INTENSITY OVER THE PAST FEW HOURS AND THIS TREND SHOULD CONTINUE
INTO THE EVENING. DRIER AIR AT BOTH THE SURFACE AND ALOFT IS
CONTINUING TO WORK SOUTH ACROSS THE AREA WITH DEEPER MOISTURE/CLOUDS
SETTLING DOWN INTO THE NORTHEAST GULF OF MEXICO AHEAD OF ITS
ADVANCE. UPSTREAM VERY DRY ATMOSPHERIC PROFILE SEEN ON THIS MORNINGS
BIRMINGHAM SOUNDING HAS PUSHED SOUTH THROUGH THE DAY. PW VALUES
AROUND 1.6 OFF THE 12Z KTLH SOUNDING ARE NOW A THING OF THE PAST.
LATEST FORECAST SOUNDING FROM THE NAM/GFS SHOWING PW VALUES FALLING
BELOW ONE INCH ALMOST REGION-WIDE BY THIS EVENING WITH UNFAVORABLE
THERMODYNAMICS FOR CONVECTION ACROSS ALL BUT THE FAR SOUTHEASTERN
BIG BEND ZONES. A FEW ISOLATED CELLS HAVE BEEN TRYING TO GET GOING
ALONG THE LEADING EDGE OF THE DRY AIR THIS MID-AFTERNOON FROM AROUND
KAAF TO PERRY. THESE CELLS SHOULD SETTLE SOUTH AND EAST OVER THE
NEXT FEW HOURS.
SKIES HAVE BEEN PARTLY TO MOSTLY SUNNY ACROSS A LARGE PORTION OF THE
FORECAST AREA THIS AFTERNOON WITH TEMPERATURES RISING INTO THE LOWER
90S. DEWPOINTS HAVE ALSO DROPPED SIGNIFICANTLY WITH AREAS AWAY FROM
THE COAST REPORTING VALUES IN THE MIDDLE AND UPPER 50S.
&&
.SHORT TERM (THIS EVENING THROUGH FRIDAY NIGHT)...
THE FEW ISOLATED SHOWERS/STORMS ALONG THE LEADING EDGE OF THE DRY
AIR LINGER INTO THE EARLY EVENING ACROSS COASTAL AND SOUTHEAST FL
BIG BEND ZONES WITH THE BEST CHANCES OVER TAYLOR...LAFAYETTE...AND
DIXIE COUNTIES WHERE 30-40% POPS ARE PRESENT. ANY LINGERING STORMS
SHOULD DIMINISH RAPIDLY TOWARD SUNSET.
DRIER LOWER LEVEL AIR WILL CONTINUE TO ADVECT SOUTH INTO TONIGHT.
THIS DRIER AIR WILL ALLOW TEMPS TO GET QUITE COOL FOR THIS TIME OF
YEAR BY SUNRISE THURSDAY...WITH LOWER 60S QUITE COMMON AWAY FROM
THE COAST. A LOCATION OR TWO DROPPING TO THE UPPER 50S CAN NOT BE
RULED OUT...ESPECIALLY ACROSS OUR FAR NORTHERN ZONES. WITH THE
SURFACE TROUGH WEAKENING AND DRIER AIR IN PLACE...WILL EXPECT
SIGNIFICANTLY LESS COVERAGE OF NOCTURNAL OFFSHORE CONVECTION INTO
THURSDAY MORNING.
THURSDAY/THURSDAY NIGHT...EAST COAST UPPER TROUGH REMAINS IN PLACE
THROUGH MUCH OF THE SHORT TERM PERIOD WITH THE FORECAST AREA UNDER
NORTHWEST FLOW. ANOTHER GENERALLY DRY DAY FOR THURSDAY WITH HIGH
PRESSURE BUILDING TO OUR NORTH. LITTLE TO NO CONVECTION EXPECTED AS
THE ATMOSPHERE REMAINS VERY DRY. FORECAST SOUNDING SHOW PW VALUES
ONLY AROUND ONE INCH THROUGH THE DAYLIGHT HOURS. WILL LEAVE MENTION
OF CONVECTION OUT OF THE FORECAST WITH THE EXCEPTION OF DIXIE COUNTY
WHERE A SLIGHT CHANCE POPS WILL BE ADDED DUE TO PROXIMITY TO THE
DEEPER MOISTURE. THE STRONG DIURNAL HEATING OVER LAND SHOULD FUEL A
DECENT SEA-BREEZE CIRCULATION DURING THE AFTERNOON...HOWEVER EVEN
THE CONVERGENCE ALONG THESE BOUNDARIES SHOULD NOT BE ENOUGH TO
OVERCOME THE DRY AIR. EXPECTING A PLEASANT DAY FOR OUTDOOR
ACTIVITIES WITH PARTLY TO MOSTLY SUNNY SKIES AND TEMPS REACHING INTO
THE LOWER/MIDDLE 90S. ALSO WITH AFTERNOON DEWPOINTS MIXING OUT INTO
THE LOWER AND MIDDLE 50S AWAY FROM THE COAST...IT WILL NOT FEEL ALL
THAT UNCOMFORTABLE. REMAINING DRY AIR WILL ONCE AGAIN ALLOW TEMPS TO
FALL A BIT BELOW NORMAL FOR THURSDAY NIGHT WITH LOWS PERHAPS A FEW
DEGREES WARMER THAN WHAT IS EXPECTED TONIGHT.
LOW LEVEL FLOW BEGINS TO ADVECT SLIGHTLY HIGHER AMOUNTS OF LOW LEVEL
MOISTURE INTO THE AREA FOR FRIDAY. AT THE SAME TIME A WEAK MID-LEVEL
DISTURBANCE WILL INCREASE THE MOISTURE ALOFT. THESE BETTER
THERMODYNAMICS SHOULD ALLOW FOR A SLIGHTLY HIGHER CHANCE OF SEEING
A FEW AFTERNOON SHOWERS/STORMS ALONG THE SEA-BREEZE. HAVE ADDED A
SLIGHT CHANCE POP FOR OUR FLORIDA ZONES UP INTO SOUTHEAST ALABAMA
AND THE GA COUNTIES BORDERING FLORIDA. FURTHER NORTH AND EAST TOWARD
THE TIFTON AREA OF GEORGIA THE DRIEST AIR IS EXPECTED TO LINGER FOR
ONE MORE DAY KEEPING CONVECTION IN CHECK. HIGH TEMPS BACK UP INTO
THE LOWER/MIDDLE 90S INLAND AND THE UPPER 80S TO LOWER 90S CLOSER TO
THE COAST.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
BASIC LONG WAVE PATTERN HAS NOT CHANGED OVER THE PAST SEVERAL DAYS.
RIDGE IN WESTERN STATES. LONGWAVE TROF OVER EASTERN PACIFIC AND
ANOTHER LONG WAVE EASTERN U.S. THE PATTERN IS FAIRLY STATIONARY
DURING THE LONG TERM WITH RIPPLES OF SHORTWAVE ENERGY FROM THE
PACIFIC RUNNING OVER THE TOP OF THE RIDGE AND DIVING INTO THE
SOUTHEAST. SOME INTERACTION WITH A STATIONARY FRONTAL BOUNDARY IN
THE SOUTHEAST US OVER ALABAMA...GEORGIA AND NORTHERN FLORIDA WITH
THESE SHORTWAVES WILL GENERATE PERIODS OF SHOWERS AND
THUNDERSTORMS. BIGGEST EVENT LOOKS TO BE AROUND SATURDAY AS A
SIGNIFICANT UPPER LEVEL SHORTWAVE GENERATES A SURFACE FRONTAL LOW IN
SOUTH GEORGIA WHICH EVENTUALLY BECOMES A FAIRLY LARGE HATTERAS LOW
IN THE NORTHWEST ATLANTIC. EXPECT SCT THUNDERSTORM ACTIVITY OVER THE
SOUTHEAST SATURDAY AFTERNOON AS THE NEW SURFACE LOW DEVELOPS. THE
EAST COAST LONG WAVE TROF LINGERS A BIT ON MONDAY AND TUESDAY BUT
THEN BOTH THE GFS AND ECMWF LIFT THE TROF NORTHEAST INTO THE
ATLANTIC BY 240 HOURS WITH A HOT RIDGING PATTERN TAKING OVER MUCH OF
THE U.S.
&&
.MARINE...
FLOW SHIFTS TO THE NORTH AND NORTHWEST THIS EVENING AND OVERNIGHT
WITH SIGNIFICANTLY LESS SHOWER/STORM COVERAGE THAN HAS BEEN SEEN THE
PAST FEW NIGHTS. AS HIGH PRESSURE BUILD IN TO OUR NORTH WINDS BECOME
LIGHT AND VARIABLE DURING THURSDAY OUTSIDE OF AFTERNOON NEARSHORE
SEA-BREEZE CIRCULATIONS. SUBTROPICAL RIDGE AXIS BUILDS INTO THE
EASTERN GULF OF MEXICO ON FRIDAY SHIFTING OUR FLOW AROUND TO THE
WEST AND SOUTHWEST. THE GRADIENT THEN BEGINS TO TIGHTEN INTO THE
UPCOMING WEEKEND BETWEEN THE RIDGE TO OUR SOUTH AND AN APPROACHING
SYSTEM TO OUR NORTH AND WEST.
&&
.AVIATION...
UNSEASONABLY DRY AIR MASS MOVING INTO THE REGION TODAY AND
TOMORROW WILL LIMIT CU DEVELOP AND SUPPRESS AFTERNOON
THUNDERSTORMS. VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD
FOR ALL TAF SITES.
&&
.FIRE WEATHER...
VERY DRY AIR MASS WILL BE IN PLACE OVER THE REGION THROUGH THE NEXT
FEW DAYS IN THE WAKE OF A LATE SEASON COLD FRONT. RH VALUES WILL
PLUMMET THURSDAY AND FRIDAY AFTERNOON IN A WELL MIXED BOUNDARY
LAYER. THIS SHOULD YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA
COUNTIES EXCEPT FOR ALONG THE IMMEDIATE COASTS. WILL UPGRADE CURRENT
WATCH FOR THURSDAY TO WARNING AND ADD WATCH FOR FRIDAY. SLIGHTLY
STRONGER SFC WINDS AND A HEADLINE WOULD ALSO BE REQUIRED FOR SE
ALABAMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 61 94 64 95 69 / 05 05 0 20 10
PANAMA CITY 68 92 71 90 74 / 10 10 0 20 10
DOTHAN 61 93 64 94 70 / 0 0 0 20 10
ALBANY 61 93 64 94 68 / 0 0 0 10 0
VALDOSTA 61 94 64 95 68 / 05 05 0 20 10
CROSS CITY 66 93 67 94 70 / 15 20 0 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...MADISON...
WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM
CDT/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...NONE.
&&
PUBLIC/MARINE...MROCZKA
AVIATION/FIRE WX...CAMP
LONG TERM...LANIERHazardous weather outlook, Jun 18, 4:04 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT WED JUN 18 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-190915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT WED JUN 18 2008 /404 AM CDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT THAT SPAWNED A FEW TORNADO AND SEVERE THUNDERSTORMS IN BAY COUNTY LAST NIGHT HAS MOVED INTO THE ADJACENT WATERS. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE THIS MORNING OVER THE WATERS OUT AHEAD OF THIS BOUNDARY. OTHERWISE...IN THE WAKE OF AN UPPER LEVEL TROUGH AND FRONT...DRIER NORTHWEST WINDS WILL FILTER ACROSS THE FORECAST AREA. WITH THE SEA BREEZE LARGELY CONFINED TO COASTAL SECTIONS...ANY STORMS WILL BE LIMITED IN COVERAGE AND INTENSITY. THE RELATIVE LACK OF CLOUDS WILL ALLOW INLAND AFTERNOON TEMPERATURES TO RISE TO THE MID UPPER 90S. THE NOTICEABLY DRIER AIRMASS..ESPECIALLY OVER INLAND AREAS...WILL FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR.. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...THURSDAY AND FRIDAY WILL REMAIN ON THE DRY SIDE WITH SIMILAR WILDFIRE CONCERNS. RAIN CHANCES NOTICEABLY INCREASE ON SATURDAY AND THEN DECREASE EACH DAY...SUNDAY INTO THE EARLY WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 18, 1:44 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT WED JUN 18 2008 FLZ029-181930- LAFAYETTE- 244 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY... * UNTIL 330 PM EDT AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MAYO...MOVING EAST AT 13 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:35 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 40 min |
| Jun 17, 11:41 PM CDT | Tornado Warning | TAE | Bay | 49 min |
| Jun 17, 11:46 PM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 18, 12:22 AM CDT | Severe Thunderstorm Warning | TAE | Bay | 38 min |
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 40 min |
| Jun 18, 12:45 AM CDT | Special Marine Warning | TAE | 60 min | |
| Jun 18, 1:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 18, 3:10 AM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 18, 4:51 AM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 10 hr |
| Jun 18, 4:51 AM CDT | Red Flag Warning | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 4 more | 14 hr |
| Jun 18, 6:05 AM CDT | Special Marine Warning | TAE | 55 min | |
| Jun 18, 2:23 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Jun 18, 3:09 PM CDT | Special Marine Warning | TAE | 36 min |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.